MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP US PUMP SET
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code Cardiovascular Dysfunction/Insufficiency (4445)
Date of Event 12/19/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation for the reported issue has been completed.The impella device was not received from the customer.The root cause of the low purge was unable to be determined as no product or data was returned for analysis.This report is being filed as part of a retrospective review of historical records.As noted in the impella ifu: impella rp with smartassist system section: using the automated impella controller with the impella rp with smartassist system catheter ¿unresolved purge pressure high alarm if not resolved by the recommendations provided, high purge pressure¿which triggers the ¿purge pressure high¿ alarm message¿could be an indication of a kink in the impella rp with smartassist system catheter.In this case, the motor is no longer being purged and may eventually stop.Monitor motor current and consider replacing the impella rp with smartassist system catheter whenever a rise in motor current is seen.¿.
 
Event or Problem Description
The complainant reported a patient in acute myocardial infarction/cardiogenic shock was implanted with an impella cp device for mechanical circulatory support.Few hours after insertion low purge pressure was observed.Multiple attempts were made by adjusting the fluid to address the issue, to no success.The team did not replace the pump due to the family withdrew care.There is not enough information to exclude the impella device as an associated factor in the patient's demise.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key20575471
Report Number1220648-2024-21613
Device Sequence Number20875624
Product Code PYX
UDI-Device Identifier00813502011029
UDI-Public(01)00813502011029(10)2022143582(17)45230
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberIMPELLA RP US PUMP SET
Device Catalogue Number004334
Device Lot Number2022143582
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date12/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2021
Initial Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age51 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite